Hi everyone, I am experiencing my first yeast infection at age 50. What a nightmare. I have been on three doses of diflucan,prescribed nystatin cream for the outside skin area, which i have finished. And also doing a vaginal cream. Ovc type. Gyne lotrimin.
Recently went back to see my doctor. She says it looks better. It does Not feel any better and the severe burning is still there. My doctor is not much help.
Does the burning continue to linger after the infection is supposedly cleared up?
Could the gyne lotrimin cream be creating the burning,and i think the infection is still there. Do any of you have the severe burning? Any thoughts or advice and thank you. Getting desperate for relief. cindy
Welcome to ehealthforum.
The experience burning lingering after the infection is cleared could be due to ether a secondary bacterial infection or the irritation still being present due to the infection. Consider drinking plenty of water and cranberry juice, it would help. Also discuss with your gynecologist about getting a vaginal swab test and urine culture done to identify if there is any lingering infection.
Another possibility of persisting burning could be due to menopausal changes in the vagina. An examination and hormonal level tests would confirm if these changes are due to change in hormones.
Hope this helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Yeast Infection , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.